Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 2881  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
IJD® SYMPOSIUM
Year : 2018  |  Volume : 63  |  Issue : 1  |  Page : 30-40

Drug reaction with eosinophilia and systemic symptoms: An update and review of recent literature


1 Department of Dermatology, Calcutta National Medical College, Kolkata, West Bengal, India
2 Department of Dermatology, Apollo Hospital, Chennai, Tamil Nadu, India
3 Department of Dermatology, Wizderm Speciality Skin and Hair Clinic, Kolkata, West Bengal, India

Correspondence Address:
Dr. Abhishek De
Department of Dermatology, Calcutta National Medical College, Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijd.IJD_582_17

Rights and Permissions

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome, is also known as drug induced hypersensitivity syndrome and by various other names. It is now recognised as one of the severe cutaneous adverse reaction (SCAR) and can be potentially life-threatening. Historically, it was most frequently linked with phenytoin and was initially described as phenytoin hypersensitivity syndrome. However, it was later found to be caused by various other medications. Anticonvulsants and sulfonamides are the most common offender. Characteristically DRESS has a latent period of 2 to 6 weeks. The pathophysiology remains incompletely understood but involves reactivation of viruses and activation of lymphocyte. It is manifested most commonly with a morbilliform cutaneous eruption with fever and lymphadenopathy. The severity of this syndrome is related to the systemic involvement, which can result in multi-organ failure. Most important step in the management of DRESS is early diagnosis and immediate cessation of the suspected offending drug. Patients of DRESS syndrome should be managed in an intensive care set up for appropriate supportive care and infection control. Topical corticosteroids can give symptomatic relief, but systemic therapy with steroid and other immunosuppressant is usually required.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed6823    
    Printed157    
    Emailed0    
    PDF Downloaded311    
    Comments [Add]    

Recommend this journal